Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 30, 2007, 2:57 PM MST for La Paz County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2007, 2:57 PM MST (21:57 UTC)
- Expired
- Jul 30, 2007, 3:30 PM MST
- In force
- 33 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 167 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 10.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 2508 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 302158 SVRPSR AZC012-302230- /O.NEW.KPSR.SV.W.0022.070730T2157Z-070730T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 257 PM MST MON JUL 30 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 330 PM MST * AT 250 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VICKSBURG...OR ABOUT 41 MILES SOUTHEAST OF PARKER...AND MOVING SOUTHWEST AT 5 MPH. OTHER TOWNS INCLUDED IN THE SEVERE THUNDERSTORM WARNING ARE SALOME... AND HOPE. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALOME AND WENDEN LAT...LON 3376 11386 3365 11373 3375 11348 3394 11367 $$ HV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:55 PM MST, 2 minutes earlier.
Area forecast discussion, Jul 30, 2:55 PM MST, 2 minutes before
AZZ020>028-CAZ030>033-310600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST MON JUL 30 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A LOW PRESSURE SYSTEM APPROACHING FROM NORTHWEST MEXICO BEGIN TO MOVE INTO SOUTHERN ARIZONA TODAY. HOWEVER...IT IS SHAPING UP TO BE FAIRLY WEAK FOR TODAY WITH ONLY SLIGHT CHANCES OF THUNDERSTORMS OVER THE LOWER ELEVATIONS...AND BETTER CHANCES OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. AS THE WEAKENING LOW MOVES NORTHWARD ACROSS ARIZONA TUESDAY...AN INCREASE IN MOISTURE IS ANTICIPATED FOR SOMEWHAT BETTER CHANCES OF THUNDERSTORMS TUESDAY AND AGAIN WEDNESDAY. THE REST OF THE WEEK...THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA CAN EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS...WITH A A SLIGHT CHANCE ON THE LOWER DESERTS. && .SHORT TERM... TONIGHT THROUGH THURSDAY... 21Z SATELLITE IMAGERY SHOWED CONVECTION HAS BEEN RATHER ACTIVE AROUND THE STATE THIS AFTERNOON...MAINLY IN THE CENTRAL MOUNTAINS (VICINITY PRC) AND IN SOUTHEAST AZ. DIFFLUENT FLOW IN THE UPPER LEVELS... BETWEEN THE 300/250 MB HIGH CENTERS IN NORTHERN AZ AND THE INVERTED TROF NEAR SOUTHEAST AZ...IS PROVIDING IMPETUS. MOUNTAIN CONVECTION SHOULD DRIFT WEST AND SOUTHWESTWARD...SOME BUILDING ERRATICALLY DUE TO HIGH THETA-E FIELDS..ACROSS SOUTHWEST AND SOUTH CENTRAL AZ THE REMAINDER OF THE LATE AFTERNOON AND EARLY NIGHTTIME HOURS. SOME VERY HEAVY RAIN IS POSSIBLE...AND WE WILL MAINTAIN OUR USUAL VIGIL IN THE EVENT FLASH FLOOD WATCHES...WARNINGS...OR FLOOD ADVISORIES ARE NEEDED THIS EVENING. OTHERWISE...THE WEAKENED INVERTED TROF OVER NORTHWEST MEXICO/FAR SOUTHEAST AZ TODAY...IS FORECAST TO BREAK APART AND SHEAR...SENDING SMALL REMNANT DISTURBANCES NORTH INTO SOUTHWEST AND CENTRAL AZ TUESDAY AND WEDNESDAY. AS A RESULT...AN ENHANCED THREAT FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THERE IS A POSSIBILITY OF NOCTURNAL SHOWERS SPREADING INTO THE COLORADO RIVER VALLEY AND SOUTHWEST AZ TUESDAY NIGHT AND EARLY WEDNESDAY. A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL BUILD OVER THE REGION THURSDAY FOR A MORE CLIMATOLOGICAL AND DIMINISHED CONVECTIVE PATTERN OVER THE FORECAST AREA. && .LONG TERM... THURSDAY NIGHT THROUGH MONDAY... A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL BUILD OVER THE REGION THURSDAY AND FRIDAY FOR A MORE CLIMATOLOGICAL AND DIMINISHED CONVECTIVE PATTERN OVER THE FORECAST AREA. HOWEVER MODELS ARE FORECASTING ANOTHER WESTWARD MOVING INVERTED TROF TO APPROACH AZ LATE FRIDAY...AND RESUME MORE UPPER LEVEL DEFORMATION FIELDS OVER THE STATE THIS WEEKEND. AT THIS TIME WE WILL CONTINUE TO FORECAST A MORE CLIMATOLOGICAL APPROACH TO DIURNAL CONVECTION UNTIL WE ACTUALLY SEE THE INVERTED TROF COMING AT US. && .AVIATION... JULY 30 2155 UTC (JULY 30 1455 MST) ACTIVE AFTERNOON TSTM-WISE OVER SCNTRL AZ...INCLUDING THE KPHX/KIWA AIRSPACES. NEW STORMS HAVE BEEN POPPING UP RANDOMLY AS OUTFLOW BOUNDARIES INTERACT FROM OTHER STORMS. EARLY STARTUP TO STORMS TODAY MEANS THAT ACTIVITY WILL BE SOONER TO DIE OFF THIS EVENING...WITH MOST CONVECTION PROBABLY DONE BY 03Z FOR KIWA/KPHX. WITH THESE STORMS YOU CAN EXPECT LOCAL GUSTS TO NEAR 35-40KTS AND BRIEFLY LOWERED VSBYS IN HEAVY RAIN. MEANWHILE...WRN TAF SITES APPEAR TO BE OUT OF THE WOODS...ALTHO EVENING SHIFT WILL NEED TO KEEP A CLOSE EYE ON POSSIBILITY OF ACTIVITY APPROACHING KBLH FROM THE E AND NE AFT ABT 00Z. LOTS OF DEBRIS CLOUDINESS LIKELY TO HANG AROUND KIWA/KPHX THRU MUCH OF THE NIGHT...BUT ANY CIGS SHOULD BE WELL ABOVE 6K AGL. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... JULY 30 2155 UTC (JULY 30 1455 MST) LOOKS LIKE AZ FIRE WX ZONES SHOULD BE SEEING LOWER CHANCES OF STORMS BY ABOUT THU AND FRI...AS WE SEE A BRIEF RESPITE IN WEATHER DISTURBANCES THAT HAVE BEEN TRIGGERING DAILY STORMS PAST FEW DAYS. HOWEVER...AMOUNT OF DRYING AT LOWER LEVELS...IE SURFACE RHS...SHOULD BE SMALL. ONLY SMALL THREATS OF TSTMS ARE EXPECTED FOR SE CA FIRE WX ZONES THRU FRIDAY AND INTO SATURDAY. LITTLE DAY-TO-DAY VARIATION IN TEMPS EXPECTED. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...VASQUEZ LONG TERM...VASQUEZ AVIATION...ESTLE FIRE WX...ESTLE
Hazardous weather outlook, Jul 30, 6:15 AM MST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 615 AM MST MON JUL 30 2007 AZZ024-311315- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 615 AM MST MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORM ACTIVITY IS NOT ANTICIPATED TODAY AND TONIGHT BUT THERE WILL STILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE POTENTIAL EXISTS FOR BOTH LOCALLY HEAVY RAINFALL AND ASSOCIATED FLOODING ALONG WITH DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020>023-026>028-CAZ031-311315- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- 615 AM MST MON JUL 30 2007 /615 AM PDT MON JUL 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST- CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA... WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS ONLY A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. HOWEVER...IF STORMS MANAGE TO FORM OVER THE LOWER DESERTS OF ARIZONA...THERE WILL BE POTENTIAL FOR BOTH LOCALLY HEAVY RAINFALL AND ASSOCIATED FLOODING ALONG WITH DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOMEWHAT BETTER CHANCES OF THUNDERSTORMS ARE ANTICIPATED TUESDAY AND WEDNESDAY RETURNING TO SLIGHT CHANCES THURSDAY THROUGH SUNDAY. THUS THE CONTINUED THREAT OF LOCALIZED FLOODING AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ025-CAZ030-032-033-311315- YUMA/MARTINEZ LAKE AND VICINITY-JOSHUA TREE NATIONAL PARK- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 615 AM MST MON JUL 30 2007 /615 AM PDT MON JUL 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH WEDNESDAY. ACCORDINGLY THERE WILL BE A THREAT OF LOCALIZED FLOODING AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY. AJ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:59 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 31 min |
| Jul 30, 2:03 PM MST | Flash Flood Warning | PSR | Maricopa | 87 min |
| Jul 30, 2:52 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 23 min |
| Jul 30, 4:07 PM MST | Flash Flood Warning | PSR | Maricopa | 83 min |
| Jul 30, 4:47 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 43 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.